MAUDE Adverse Event Report: SYNTHES BETTLACH SPARE REAMER TUBE FOR HOLLOW REAMER (309.035)

SYNTHES BETTLACH SPARE REAMER TUBE FOR HOLLOW REAMER (309.035)
Catalog Number 309.038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is unknown if there was patient involvement with the breakage of the device.Date of event reported as (b)(6) 2017.It is unknown if that is the date the device broke or was discovered broken.Device is an instrument and is not implanted/explanted.(b)(6).Manufacturing location: (b)(4).Manufacturing date: may 09, 2016.No non-conformance reports were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that when the customer returned the spare reamer tube to the loan department, it was broken.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A manufacturing investigation was performed.Reported instrument is not delivered in original packaging.The toothing does not exist: has broken.Laser marking is readable.A device history record (dhr) check was performed for the affected product component (b)(4) / lot 9870463.During the labeling and packaging process this article has change its lot and part number as 309.038 / lot 9935889.The dhr has reviewed and no issue or deviation was found which could lead to the complaint condition.The diameters were measured and meet the specification.All features measured correspond to the production specifications according to relevant drawing.The toothing is broken in this region (this part of the article is missing).The internal bore has been 100% tested and documented according to the inspection sheet.The hardness was measured and found to be within the specification.The lots of the raw material of the component 36599 are not racked by number.Therefore, the check was performed based on fifo (first in/first out) by investigation of the raw material orders, which was closest to the start of the manufacturing order of the component.Thus, it was found that used raw material fulfilled the specifications.On the basis of the investigation the complaint is confirmed, since the product was broken in a manner which fits to the described complaint condition.However, according to the investigation results this complaint is rated as not valid because the relevant dimensions were measured and have passed the specifications, besides no manufacturing issue could be found.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.035)
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES BETTLACH
muracherstrasse 3
bettlach CH254 4
SZ  CH2544
MDR Report Key6803655
Report Number9612488-2017-10415
Device Sequence Number1039425
Product Code HTO
UDI-Device Identifier07611819201866
UDI-Public(01)07611819201866(10)9870463
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.038
Device Lot Number9870463
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1